MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; PERIPHERAL

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; PERIPHERAL
Model Number 45-880060
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the peripheral embolization coil was used to embolize a pseudoaneurysm off of the inferior mesenteric artery (ima).The coil was the first coil used.A 4f base catheter and a 2.8f microcatheter were used.The physician pushed the 2.8f microcatheter out passed the base catheter right before the aneurysm and then advanced the coil through the 2.8f catheter.The coil was coming out past the aneurysm, which the physician was okay with as was intending to occlude the vessel passed the aneurysm.This space was sub 2mm and the coil was packing in some areas of the vessel nicely.The coil did not seem to want to pack in the aneurysm as the physician continued pushing out the coil.The physician then felt resistance and tried to pull back on the coil and felt resistance again.Could not move the coil forward to backward at this point.The physician then pulled the coil with more force than felt was normal, hoping to remove the coil.At this point, was pulling but the coil that was packed past the aneurysm was not moving.The coil at this point was unraveling as physician was trying to pull it out.The patient was then sent to the or to have the rest of the coil surgically removed.This was to prevent coil migration.The ima was ablated since it was an open procedure.The patient was stable and the outcome of the procedure was successful.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received and procedure images not provided.Therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6, h10 (date device returned), h11 (device evaluation).Investigation findings items returned for evaluation: -implant.-microcatheter.Items not returned for evaluation: -pusher.-introducer.-shrink lock.-dispenser hoop.-v-grip.The implant was returned separated from the pusher, the coils stretched with the implant gel exposed, broken, and entangled at the proximal section.The pusher and the distal portion of the implant were not returned for evaluation.The returned microcatheter was found to be flattened at 38cm from the distal tip.The attachment monofilament could not be located within the returned implant during the investigation.Investigation conclusion: the investigation found the implant returned separated from the pusher.The implant coil was stretched with the implant gel exposed, broken, and entangled at the proximal section, which is consistent with the "unraveling" condition described in the reported event.Furthermore, the returned microcatheter was found flattened at 38cm from the distal tip.Flattened sections on the microcatheter would result in difficulty advancing and retracting ancillary devices through the lumen as the flattened sections create pinch points along the device, reducing the inner diameter of the lumen and creating resistance.The physical evaluation of the devices could not identify the exact conditions or circumstances that led to the implant breaking or the flattened section of the microcatheter, but this damage is consistent with the devices experiencing forces over specification.Two radiographic images were provided for review.They are not labeled as to date or time.The review of the images is as follows: image 1: ap superselective ima angiogram, subtracted, with contrast.A catheter is in the presumed proximal right ima (internal mammary artery).A microcatheter has been navigated more distally, distal to the faintly retrogradely opacified ima aneurysm described in the report.Surgical clips are seen in the right upper paramedian chest.Image 2: ap upper chest radiograph, unsubtracted, no contrast.A linear coil is seen in the small ima branch distal to the aneurysm.The coil has not expanded in the aneurysm.It is still being pushed, as its proximal segment is seen (with an ¿s¿ shape, indicating forward load) in the proximal microcatheter.These images do not explain why the coil unraveled.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19705825
Report Number2032493-2024-00523
Device Sequence Number18086717
Product Code KRD
UDI-Device Identifier00842429118085
UDI-Public(01)00842429118085(11)230628(17)280531(10)0000386696
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880060
Device Lot Number0000386696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8F PROGREAT MICROCATHETER (TERUMO MEDICAL); 4F BASE CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown